We are 144,784 members in 73 forums discussing 114,625 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Tamoxifen and Neuropathy???

Topic: Tamoxifen and Neuropathy???

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Jan 7, 2012 04:21AM, edited Apr 17, 2012 11:20PM by Faye33

Faye33 wrote:

I've been on Tamoxifen for about a year and a half now, and I swear that in the last three months or so, my neuropathy has worsened.  I experienced pretty severe neuropathy while on Taxol, so much so that they lowered my dose for a couple treatments and totally canceled my last dose.  I've been done with Taxol for almost a year and a half now.  My neuropathy eventually diminished to the point where only the ends of a couple of fingers on each hand felt slightly numb, which my oncologist won't admit is residual neuropathy.

Now, my feet hurt when I wake up in the morning, similar to what I remember them feeling like while on Taxol, just not as intense or painful.  Now all of my fingers have a numb sensation on the tip of them, and now (within the past couple of days) part of my left foot feels numb.  I get arm "bone freeze" pain when I work with cold foods, much like while I was on taxol.  I've lost dexterity in my fingers, which I notice while trying to play piano... it's almost like I can't make my fingers reach where I want them to.

Has anyone else experienced a progression of neuropathy while on Tamoxifen?  I was never warned about neuropathy on Tamoxifen, but have learned that doesn't necessarily mean it isn't a SE.

 Thanks! 

Log in to post a reply

Posts 1 - 3 (3 total)

Log in to post a reply

Jan 10, 2012 10:34AM ButterflyMimi0311 wrote:

I've been on Tamoxifen since November 2010 and I think it has wornsened my neuropathy also.  I started having problems with neuropathy during chemo and it has just gotten worse.  It and the bone and joint pain that I live with daily are sometimes unbearable.  I take so many meds since my mastectomy and chemo that I feel like a pharmacy.  I have had to apply for disabliity because of all of my pain, anxiety, depression, memory loss, and I feel like a crazy person.  Chemo changed my life in a bitter-sweet way,  It got rid of my cancer. Thank you God! But it took away my ablility to function in a work environment.

Has anyone gone through this?

Mimi

Dx 2/11/2010, IDC, 1cm, Stage IIa, Grade 3, 1/5 nodes, ER+/PR+, HER2-
Log in to post a reply

Jan 10, 2012 05:42PM Moderators wrote:

There is more information about neuropathy, and strategies to manage its effects, in the Neuropathy section of the main Breastcancer.org site.

To send a Private Message to the Mods: community.breastcancer.org/mem...

Log in to post a reply

May 8, 2012 12:04PM ErinWackovich wrote:

Thanks mods, that was just what I was looking for!

who AM I TODAY? I am "Sugar Dazzle Thighs" *¨*•¸¸¸.•*¨* You can spend your life being angry about it. Or you can forget it and move on *¨*•¸¸¸.•*. CHEERS!

Dx 6/1/2010, IDC, 2cm, Stage I, Grade 2, 0/6 nodes, ER+/PR-, HER2-